Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 9:10 AM CDT for Black Hawk County, Butler County, Grundy County, Iowa. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2013, 9:10 AM CDT (14:10 UTC)
- Expired
- Apr 9, 2013, 9:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Black Hawk County, IA, Butler County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 121 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 9:14 AM CDT | HAIL 0.88 | 2 N Dike, IA | TIME ESTIMATED FROM RADAR. |
| Apr 9, 9:19 AM CDT | HAIL 1 | 5 W Cedar Falls, IA | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS53 KDMX 091410 SVRDMX IAC013-023-075-091445- /O.NEW.KDMX.SV.W.0003.130409T1410Z-130409T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 910 AM CDT TUE APR 9 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA... SOUTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA... NORTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA... * UNTIL 945 AM CDT * AT 905 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRUNDY CENTER...AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... DIKE...STOUT AND NEW HARTFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4236 9277 4243 9287 4264 9260 4264 9228 TIME...MOT...LOC 1410Z 226DEG 40KT 4246 9272 HAIL...1.00IN WIND...<50MPH $$ COGIL
3 follow-up statements
717 WWUS53 KDMX 091418 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 918 AM CDT TUE APR 9 2013 IAC013-023-075-091445- /O.CON.KDMX.SV.W.0003.000000T0000Z-130409T1445Z/ GRUNDY IA-BLACK HAWK IA-BUTLER IA- 918 AM CDT TUE APR 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BUTLER...NORTHWESTERN BLACK HAWK AND NORTHEASTERN GRUNDY COUNTIES UNTIL 945 AM CDT... AT 914 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF PARKERSBURG...AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN GRUNDY...EXTREME SOUTHEASTERN BUTLER AND NORTHWESTERN BLACK HAWK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4242 9266 4250 9274 4264 9260 4264 9228 TIME...MOT...LOC 1419Z 228DEG 41KT 4252 9258 HAIL...1.00IN WIND...<50MPH $$ COGIL
438 WWUS53 KDMX 091426 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 926 AM CDT TUE APR 9 2013 IAC023-075-091436- /O.CAN.KDMX.SV.W.0003.000000T0000Z-130409T1445Z/ GRUNDY IA-BUTLER IA- 926 AM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER AND NORTHEASTERN GRUNDY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4248 9256 4264 9256 4264 9228 TIME...MOT...LOC 1426Z 228DEG 41KT 4257 9250 $$ IAC013-091445- /O.CON.KDMX.SV.W.0003.000000T0000Z-130409T1445Z/ BLACK HAWK IA- 926 AM CDT TUE APR 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BLACK HAWK COUNTY UNTIL 945 AM CDT... AT 923 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR FALLS... AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN BLACK HAWK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4248 9256 4264 9256 4264 9228 TIME...MOT...LOC 1426Z 228DEG 41KT 4257 9250 HAIL...1.00IN WIND...<50MPH $$ COGIL
990 WWUS53 KDMX 091439 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 939 AM CDT TUE APR 9 2013 IAC013-091449- /O.EXP.KDMX.SV.W.0003.000000T0000Z-130409T1445Z/ BLACK HAWK IA- 939 AM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK COUNTY WILL EXPIRE AT 945 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4248 9256 4264 9256 4264 9228 TIME...MOT...LOC 1439Z 228DEG 41KT 4267 9235 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 9, 6:42 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 AM CDT TUE APR 9 2013 .SHORT TERM /TODAY /... STRONG FRONTAL BOUNDARY EXTENDING FROM EAST CENTRAL IA THROUGH CENTRAL INTO SOUTHWEST IOWA WILL NOT MOVE A GREAT DEAL TODAY AS FIRST WAVE LIFTS NORTHEAST INTO THE AREA. THIS SETS THE STATE FOR A WIDE CONTRAST IN TEMPS ACROSS THE STATE...BARELY ABOVE FREEZING IN THE NORTHWEST WITH 70S SOUTHEAST. INITIAL THETA-E PUSH CONTINUES TO LIFT NORTH AND IT NORTH OF I-80 NOW. EXPECT TO SEE CONTINUED DEVELOPMENT DURING THE DAY WITH THE FRONT BECOMING MORE ACTIVE. DECENT CAPE AVAILABLE THIS MORNING AND WILL CARRY ALL PRECIP AS TSRA. CAPE WILL DECREASE NORTH OF THE FRONT THIS AFTERNOON AND OPTED TOWARD MORE ISOLATED OVER THE NORTH. DECENT CAPE OVER THE SERN THIRD OF THE STATE AND WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS ALONG AND SOUTHEAST OF THE FRONT LATE THIS AFTERNOON INTO THE VERY EARLY EVENING HOURS. TEMPS TODAY ARE TRICKY WITH LITTLE CHANGE EXPECTED OVER THE FAR NORTHWEST. RISES WILL BE MODEST OVER THE SERN HALF...BUT DO EXPECT TO SEE 70S IN THE FAR SOUTHEAST. .LONG TERM /TONIGHT THROUGH MONDAY/... COMPLEX LONG TERM FORECAST WITH PROLONGED PERIOD OF PRECIPITATION ACROSS CENTRAL IOWA. ANTICIPATE ONGOING PRECIPITATION ACROSS MUCH OF THE CWA AT BEGINNING OF PERIOD...WITH BEST CHANCES ACROSS THE WEST AND SOUTH AS THETA-E ADVECTION PERSISTS WEST AND PUSHES NORTH FROM MISSOURI AND LLJ BEGINS TO INCREASE ACROSS THE WEST. WILL SEE LINGERING MUCAPE VALUES AROUND 500 ACROSS THE SOUTH THROUGH 06Z...AND HAVE LEFT THUNDER MENTION GENERALLY ALONG AND SOUTH OF I-80 OVERNIGHT WITH ISOLATED MENTION FURTHER NORTH. THETA-E ADVECTION REMAINS ACROSS THE NORTH THROUGHOUT THE DAY WEDNESDAY...WITH BEST FORCING NORTH OF IOWA IN SOUTHERN MINNESOTA. HOWEVER...AS SURFACE LOW PUSHES EASTWARD...WILL SEE BEST CHANCES FOR PRECIPITATION SHIFTING FORM NORTH TO EAST WITH LINGERING PRECIPITATION ELSEWHERE ACROSS THE CWA. THUS HAVE LEFT HIGH POPS THROUGHOUT THURSDAY. HOWEVER...STILL SOME MODEL DISAGREEMENT IN PLACEMENT OF SURFACE LOW...AND IF LOW TRACKS FURTHER SOUTH...MAY SEE HIGHER PRECIPITATION TOTALS ACROSS NORTHERN IOWA. WITH UPPER LEVEL LOW LIFTING ACROSS IOWA FOR LATE THURSDAY INTO FRIDAY MAY SEE SOME ADDITIONAL LINGERING LIGHT PRECIPITATION...BUT BEST MOISTURE IS ASSOCIATED WITH SURFACE LOW. GOOD OVERALL CONFIDENCE IN POPS THROUGH THURSDAY...THOUGH WILL SEE PERIODS OF LIGHTER PRECIPITATION AT TIMES. HOWEVER...LOW CONFIDENCE IN PRECIPITATION TYPE...ESPECIALLY ACROSS THE NORTH. OVERNIGHT TONIGHT TEMPERATURES WILL DROP...BUT SOUNDINGS INDICATE A STRONG MID-LEVEL LAYER OF WARM AIR...ENOUGH TO MELT FALLING HYDROMETEOR...THEREFORE HAVE INTRODUCED A CHANCE FOR RA/FZRA ACROSS THE NORTH OVERNIGHT. NAM IS MUCH MORE AGGRESSIVE WITH THIS WARM LAYER...8C AT KFRM...AND FEEL THIS IS UNREASONABLE...HOWEVER GFS HAS 3C WARM LAYER FOR A VERY BRIEF PERIOD. DEPTH OF COLD NEAR- SURFACE LAYER MAY BE ENOUGH TO REFREEZE AND COULD SEE PERIODS OF SLEET BEFORE COLD AIR WORKS IN AND PRECIPITATION SWITCHES TO SNOW. DO NOT ANTICIPATE ICE ACCUMULATIONS...THOUGH A LIGHT GLAZE IS POSSIBLE IN THE NW EARLY WEDNESDAY MORNING. AS COLD AIR WORKS IN BEHIND DEPARTING SURFACE LOW...PRECIPITATION WILL CHANGE OVER SNOW NORTH WEDNESDAY NIGHT AND RAIN/SNOW FURTHER SOUTH. WARMING TEMPERATURES ON THURSDAY WILL KEEP PRECIP RAIN ACROSS THE SOUTH BUT SNOW WILL LINGER NORTH. COULD SEE A FEW INCHES OF ACCUMULATIONS ACROSS THE NORTH BY THURSDAY. HOWEVER...AGAIN TRACK OF SURFACE LOW STILL UNCERTAIN AND MAY SEE HIGHER SNOWFALL TOTALS IF LOW TRACKS FURTHER SOUTH. UPPER LEVEL LOW WILL LIFT NE FOR FRIDAY/SATURDAY WITH A BREAK IN PRECIPITATION BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS SOUTH ACROSS THE NORTHERN PLAINS. MODELS ARE IN GOOD AGREEMENT WITH TRACK OF THIS LOW...BUT ECMWF REMAINS SLOWER THAN GFS. TEMPS AHEAD OF LOW WILL BE WARM ENOUGH FOR RAIN. && .AVIATION...09/12Z ISSUED AT 637 AM CDT TUE APR 9 2013 STRONG FRONTAL BOUNDARY FROM EAST CENTRAL IA INTO SERN NEBRASKA WILL MOVE LITTLE TODAY...THEN SWD TONIGHT. WIDESPREAD TSRA ACTIVITY OVER THE THE NWRN TAF SITES THIS MORNING. PRECIPITATION BECOMING WIDESPREAD ACROSS THE AREA LATER TODAY AND TONIGHT IFR CONDITIONS WILL BE PREDOMINANT OVER THE NORTH TODAY TROUGH TONIGHT WITH LOWER CIGS SPREADING SEWD AFTER 00Z. && .HYDROLOGY... WITH THE EXTENDED PERIOD OF PRECIPITATION...IT APPEARS RAINFALL TOTALS OVER THE CWA WILL BE SIGNIFICANT. WITH THE LIKELIHOOD OF 1.5 TO 2.5 INCHES OF RAIN OVER THE NEXT 2 TO 3 DAYS...THERE IS CONCERN FOR SOME RIVER FLOODING. AT THIS TIME IT APPEARS MOST RISES WILL BE WITHIN BANK...THOUGH SITUATION WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MS APR 13 LONG TERM...AWB AVIATION...MS APR 13 HYDROLOGY...MS APR 13
Hazardous weather outlook, Apr 9, 4:47 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 447 AM CDT TUE APR 9 2013 IAZ004>007-015>017-023>028-033>039-044>050-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 447 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE. BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ057>062-070>075-081>086-092>097-101100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 447 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY...WITH A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT...THOUGH SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE. THURSDAY NIGHT AND THURSDAY MORNING...ACCUMULATIONS OF SNOW MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. AWB
In the hours before
Special weather statement, Apr 9, 6:47 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 647 AM CDT TUE APR 9 2013 IAZ023-033-034-044>046-057-091245- AUDUBON-CALHOUN-CARROLL-CRAWFORD-GREENE-POCAHONTAS-SAC- 647 AM CDT TUE APR 9 2013 ...LINE OF THUNDERSTORMS CONTINUES TO PRODUCE HAIL AND GUSTY WINDS... AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF CARROLL TO 17 MILES WEST OF CARROLL TO 39 MILES SOUTHWEST OF CARROLL...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCHALLER... MANNING... KIMBALLTON... ARCADIA... WALL LAKE... GRAY... AUDUBON AIRPORT... TEMPLETON... LAKE VIEW... HALBUR... EARLY... BREDA... AUDUBON... SAC CITY... NEMAHA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 6:49 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 649 AM CDT TUE APR 9 2013 IAZ024-025-034-035-091245- CALHOUN-HUMBOLDT-WEBSTER-WRIGHT- 649 AM CDT TUE APR 9 2013 ...STRONG THUNDERSTORMS MOVING INTO NORTH CENTRAL IOWA... AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF FORT DODGE...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... CLARE... FORT DODGE AIRPORT... FORT DODGE... BADGER... HUMBOLDT... DAKOTA CITY... VINCENT... THOR... HARDY... GOLDFIELD... EAGLE GROVE... RENWICK... CLARION AIRPORT... CLARION... LAKE CORNELIA...
Local storm report, Apr 9, 8:25 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ESE ALTOONA 41.65N 93.46W
04/09/2013 M1.83 INCH POLK IA TRAINED SPOTTER
&&
DONAVONLocal storm report, Apr 9, 8:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ESE ALTOONA 41.65N 93.46W
04/09/2013 M1.83 INCH POLK IA AMATEUR RADIO
&&
DONAVONLocal storm report, Apr 9, 8:41 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 AM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HAIL 2 E DUNCOMBE 42.47N 93.96W
04/09/2013 E0.88 INCH WEBSTER IA TRAINED SPOTTER
LASTED ABOUT A MINUTE.
&&
SKOWSpecial weather statement, Apr 9, 8:46 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 846 AM CDT TUE APR 9 2013 IAZ026>028-037>039-091445- BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN- 846 AM CDT TUE APR 9 2013 AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES WEST OF WATERLOO TO 37 MILES SOUTHWEST OF WATERLOO...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. COGIL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 56 min |
| Apr 9, 7:56 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 34 min |
| Apr 9, 9:33 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 27 min |
| Apr 9, 4:14 PM CDT | Flash Flood Watch | DMX | Appanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more | 27 hr |
| Apr 9, 4:28 PM CDT | Winter Storm Warning | DMX | Emmet, Kossuth, Palo Alto, Winnebago | 40 hr |
| Apr 9, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 28 min |
| Apr 9, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.